|VL < 50 and Rising CD-4
Jun 27, 2010
I was tested HIV-Positive in Oct'08 and at that time my VL was 6271 and CD-4 175. I was put on Virady immediately. After 20 days the VL was < 50 but CD-4 went down to 134. then after 6 months the CD-4 went upt to 169 and VL was <50. In Dec'09 VL was 174 but CD-4 went upt to 391. Then in April 10 VL showed <20 and CD-4 396. But again in June'2010 the VL was 42 but CD-4 was upto 509. Is the Virady failing or is it ok. A few days before the test I had hurt my toe very badly and was swollen at the time i underwent the test. Both CD3 and CD8 also showed above normal. Could the VL have been high for this reason.
| Response from Dr. Holodniy
I think you are doing just fine. I don't believe there is any evidence of failure and the viral load is just bouncing around a bit a the level of detection likely because of assay variability. Remember that "undetectable" does not mean zero and there could still be some virus circulating below the level of assay detection. But this does not mean that the regimen has failed, particularly given where your CD4 count is now.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Blowjob From A Prostitute
- Achy Balls After Handjob Worried I Have HIV
- Bloody Nose After Licking Rectum Worried I Have HIV
- Diarrhea After Giving Oral Worried I Have HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Hairy Tongue After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.